Alert archive / Alabama / Flash Flood Warnings in 2025
Flash Flood Warning 16, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at May 10, 2025, 2:51 AM CDT for Mobile County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2025, 2:51 AM CDT (07:51 UTC)
- Expired
- May 10, 2025, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Mobile County, AL
The radar
The Mobile radar (KMOB), 12 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 3:30 AM CDT | FLASH FLOOD | 1 Wnw Airport And Gove, AL | Several reports on social media of water rescues and flooded roads near I-65 and in downtown Mobile. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462
WGUS54 KMOB 100751
FFWMOB
ALC097-101100-
/O.NEW.KMOB.FF.W.0016.250510T0751Z-250510T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
251 AM CDT Sat May 10 2025
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Southern Mobile County in southwestern Alabama...
* Until 600 AM CDT.
* At 251 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner,
Theodore, Chickasaw, Grand Bay, Bayou La Batre, I10 And I65,
Coden, Alabama Port, I65 And I165, Laurendine, Irvington, Fowl
River, South Orchard, Hollingers Island, Mann, Belle Fontaine and
Saint Elmo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3080 8811 3081 8799 3079 8799 3078 8800
3077 8798 3029 8813 3031 8840 3053 8833
FLASH FLOOD...RADAR INDICATED
$$
RDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 10, 12:40 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 10, 12:40 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1240 AM CDT Sat May 10 2025
...New Aviation...
.DISCUSSION...
Issued at 109 PM CDT Fri May 9 2025
A complex forecast evolves over the next 24 hours as a surface low
pressure system develops somewhere over our western marine waters
tonight before lifting onshore into the day Saturday. Widespread
showers and thunderstorms will continue to overspread the region
this evening into the overnight hours, with heavy rainfall possible
in any storms. General expectation is for coastal counties to see
the greatest rainfall totals in the 1 to 3 inch range. However, some
of the latest forecast guidance indicates locally higher amounts of
3 to 5 inches can't be ruled out in areas that see training and/or
transient supercells. The confidence in the higher totals remains
low at this time and precludes any issuance of a flood watch,
however trends will have to be monitored as we continue through the
day into this evening.
For the most part instability is modest west of the I-65 corridor
this afternoon. Better instability remains over the Florida
panhandle through this evening. Widespread showers and thunderstorms
should help to wipe out most of the instability in place through
this evening. Relatively moderate deep layer shear values in the 25
to 35 knot range should mean storm mode will be multicell clusters
with perhaps a transient supercell structure or two with the most
robust updrafts. Gusty winds and/or a brief tornado can't be ruled
out with any of the storms that can attain supercellular
characteristics, particularly near and south of the I-10 corridor
tonight if we recover any surface based instability back onshore in
the wake of evening convection.
As we head into the day Saturday, surface frontogenesis will
continue with the surface cold front progressing eastward into the
forecast area as the surface low moves inland into central parts
of the area. Along and east of this cold front, isolated to
scattered showers and storms can be expected to continue/redevelop
into the afternoon hours. A low end threat for severe weather may
also be present Saturday with deep layer shear still around 30
knots or so and decent moisture return on the surging warm front
northward in tandem with the aforementioned surface low. Given
relatively weak SRI around 20 to 25 knots would anticipate the
potential for mini spinny's over portions of the area, perhaps
with a better focus along and east of the I-65 corridor across
south-central Alabama into the Florida Panhandle. Gusty winds and
a brief tornado can't be ruled out with any storms in addition to
moderate to locally heavy rainfall. A Moderate risk of rip
currents tonight becomes a high risk of rip currents Saturday.
MM/25
Saturday night through Monday night...
Well defined southern stream upper low over LA Saturday night
looks to remain fixed in place through Sunday night before it
starts to open up and lift northeast on Monday. Surface features
look to be more complex with an initial wave of frontal low
pressure over the MS sound Saturday night slipping southeast over
the northern Gulf late in the weekend. A secondary low forms over
the lower MS River Valley Sunday night into Monday in response to
height falls aloft. A look at the 09.12Z physical solutions of
placement of weather features and where deepest moisture is
aligned results in a challenging forecast with regard to rain
chances as we move into the latter half of the weekend and
opening up the new week. Right now, the higher rain chances are
placed mainly over the eastern half of the local area at least
through Sunday AM closer to the gradient of higher deep layer
moisture. There are indications that a drier punch of air will
entrain on the southern flank of the larger scale cyclonic
circulation of the southern stream low. This would act to limit
rain chances/cut back the coverage over the western half of the
local area.
May see a westward extension of higher PoPs Sunday afternoon.
Considering the mid-level cold core of the upper low near-by and a
modest diffluent southwesterly flow aloft suggests that storms
mainly Sunday afternoon could become locally strong or severe.
Large hail and locally severe wind gusts look to be the main
threat in those. These could be more focused along and near a weak
surface trough across parts of the western Florida Panhandle and
southern Alabama in the presence of favorable upper support and
instability. The overall severe risk Sunday is Marginal.
Rip current risk looks to remain HIGH through Monday night. /10
Tuesday through Friday...
Middle to late next week looks rain-free. Upper trough axis moves
east of the area. Drier air expands over the central Gulf coast
as the northern extent of an upper ridge over the Gulf advances
east over the area. /10
&&
.AVIATION...
(06Z TAFS)
Issued at 1240 AM CDT Sat May 10 2025
Scattered to numerous showers with a few possible embedded storms
affect the area overnight then coverage diminishes on Saturday
into Saturday evening. IFR/MVFR conditions become predominant
overnight, then improve to MVFR/VFR on Saturday. East to northeast
winds 5-10 knots are expected tonight. For Saturday, a northerly
to easterly flow near 10 knots is anticipated over southeast
Mississippi and southwest Alabama, while further to the east a
southeasterly to southerly flow develops. /29
&&
.MARINE...
Issued at 109 PM CDT Fri May 9 2025
A low pressure system develops this evening over our Gulf waters
and pushes onshore late tonight into Saturday. This will allow for
winds and seas to quickly increase, especially over marine areas
east of the developing low. Winds, waves and seas locally higher
in and near storms. Visibility could be reduced briefly to a mile
or less with the passage of stronger storms. A wide range of wind
directions this weekend with the low in the area. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 61 80 62 78 61 83 67 85 / 20 30 30 50 10 10 0 0
Pensacola 67 78 67 78 67 81 71 82 / 40 50 60 50 20 20 0 0
Destin 69 79 69 80 69 81 72 82 / 50 70 70 40 20 20 10 0
Evergreen 61 80 61 81 58 84 62 89 / 40 70 60 70 20 30 0 10
Waynesboro 57 79 59 77 58 82 62 89 / 30 60 40 70 0 20 0 0
Camden 61 78 61 78 59 81 62 88 / 50 80 70 80 20 30 0 10
Crestview 63 80 62 81 61 84 63 87 / 50 70 70 60 20 30 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 7 AM CDT this morning through late
Monday night for ALZ265-266.
FL...High Rip Current Risk from 7 AM CDT this morning through late
Monday night for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 6 PM CDT this evening for GMZ650-655-
670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, May 10, 2:24 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
224 AM CDT Sat May 10 2025
ALZ265-100815-
Mobile Coastal AL-
224 AM CDT Sat May 10 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL MOBILE COUNTY
THROUGH 315 AM CDT...
At 224 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Coden to 11 miles southwest of Dauphin Island
to 12 miles southeast of Petit Bois Island. Movement was east at 15
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coden, Alabama Port, Bayou La Batre, and Dauphin Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3022 8837 3039 8833 3051 8808 3025 8806
3022 8808
TIME...MOT...LOC 0724Z 254DEG 15KT 3037 8825 3017 8828 3007 8837
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RDThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:03 PM CDT | Areal Flood Advisory | MOB | Covington | 3 hr |
| May 9, 7:55 PM CDT | Areal Flood Advisory | MOB | Covington | 3 hr |
| May 10, 1:55 AM CDT | Special Marine Warning | MOB | 95 min | |
| May 10, 2:24 AM CDT | Special Weather Statement | MOB | Mobile | 51 min |
| May 10, 2:55 AM CDT | Tornado Warning | MOB | Mobile | 17 min |
| May 10, 3:23 AM CDT | Special Weather Statement | MOB | Baldwin | 52 min |
| May 10, 3:25 AM CDT | Special Marine Warning | MOB | 80 min | |
| May 10, 4:11 AM CDT | Special Weather Statement | MOB | Baldwin | 49 min |
| May 10, 4:37 AM CDT | Special Marine Warning | MOB | 83 min | |
| May 10, 5:12 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| May 10, 5:39 AM CDT | Tornado Warning | MOB | Baldwin | 12 min |
| May 10, 6:03 AM CDT | Special Marine Warning | MOB | 87 min | |
| May 10, 6:42 AM CDT | Special Marine Warning | MOB | 93 min | |
| May 10, 7:55 AM CDT | Special Marine Warning | MOB | 95 min | |
| May 10, 8:48 AM CDT | Special Marine Warning | MOB | 57 min | |
| May 10, 9:40 AM CDT | Special Marine Warning | MOB | 65 min |
Nearby
Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.